Alert archive / Nevada / High Wind Watches in 2010

High Wind Watch 2, NWS Las Vegas, NV

March 7, 2010Clark County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Mar 7, 2010, 3:27 PM PST for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Mar 8, 2010, 7:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2010, 3:27 PM PST (23:27 UTC)
In effect from
Mar 8, 2010, 7:00 PM PST
Expired
Mar 8, 2010, 3:27 PM PST
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS75 KVEF 072327
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PST SUN MAR 7 2010

...ANOTHER PACIFIC STORM WILL MOVE INTO CENTRAL CALIFORNIA MONDAY
NIGHT BEFORE MOVING INTO SOUTHERN NEVADA ON TUESDAY. THIS STORM
WILL BRING THE POTENTIAL FOR STRONG AND GUSTY WINDS TO THE
MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING
MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY...


CAZ519-521-080730-
/O.NEW.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
327 PM PST SUN MAR 7 2010

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS
OF INYO COUNTY.

* TIMING...WINDS WILL INCREASE BY LATE MONDAY AFTERNOON WITH STRONG
  AND POTENTIALLY VERY GUSTY DOWNSLOPE CONDITIONS FORMING EARLY
  MONDAY EVENING AND THEN CONTINUING THROUGH MUCH OF MONDAY NIGHT.

* WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70
  MPH ARE POSSIBLE TO THE 5000 FOOT LEVEL.

* IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG
  CROSSWINDS MAY DEVELOP IN THE LOWER VALLEY AND ALONG THE WESTERN
  FOOTHILLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ019-020-080730-
/O.NEW.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
327 PM PST SUN MAR 7 2010

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT FOR THE SPRING MOUNTAINS AND THE RED ROCK CANYON
AREA AS WELL AS THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY.


* TIMING...WINDS WILL INCREASE LATE MONDAY AFTERNOON AND THEN
  BECOMING POTENTIALLY STRONG AND GUSTY MONDAY NIGHT AS DOWNSLOPE
  WINDS DEVELOP OVER THE AREA.

* WINDS...WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO OVER 50 MPH
  POSSIBLE.

* IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG
  CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$
4 follow-up statements
322 
WWUS75 KVEF 080637
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1037 PM PST SUN MAR 7 2010

...A PACIFIC STORM WILL BRING THE POTENTIAL FOR STRONG AND GUSTY
WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE
SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY
MONDAY NIGHT AS IT MOVES ACROSS NORTHERN AND CENTRAL CALIFORNIA...

CAZ519-521-081500-
/O.CON.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
1037 PM PST SUN MAR 7 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT FOR THE EASTERN SIERRA SLOPES AND THE WHITE
MOUNTAINS OF INYO COUNTY.

* TIMING...WINDS WILL INCREASE BY LATE MONDAY AFTERNOON WITH
  STRONG AND POTENTIALLY VERY GUSTY DOWNSLOPE CONDITIONS FORMING
  EARLY MONDAY EVENING AND THEN CONTINUING THROUGH MUCH OF MONDAY
  NIGHT.

* WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70
  MPH ARE POSSIBLE.

* IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG
  CROSSWINDS MAY DEVELOP IN THE LOWER VALLEY AND ALONG THE WESTERN
  FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ019-020-081500-
/O.CON.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
1037 PM PST SUN MAR 7 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT FOR THE SPRING MOUNTAINS AND THE RED ROCK CANYON
AREA AS WELL AS THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY.

* TIMING...WINDS WILL INCREASE LATE MONDAY AFTERNOON AND THEN
  BECOMING POTENTIALLY STRONG AND GUSTY MONDAY NIGHT AS
  DOWNSLOPE WINDS DEVELOP OVER THE AREA.

* WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE
  OBJECTS OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS
  STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$
496 
WWUS75 KVEF 081205
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 AM PST MON MAR 8 2010

.A COLD PACIFIC STORM WILL DROP FROM NORTHERN CALIFORNIA INTO
SOUTHERN NEVADA BY TUESDAY MORNING. THIS SYSTEM WILL BRING THE
POTENTIAL FOR STRONG WEST WINDS TO THE MOUNTAINS OF INYO COUNTY
CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS
OF THE LAS VEGAS VALLEY TONIGHT.

CAZ520-081900-
/O.EXB.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/
OWENS VALLEY-
405 AM PST MON MAR 8 2010

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE WESTERN FOOTHILLS OF THE OWENS VALLEY...WHICH IS IN
EFFECT FROM THIS EVENING THROUGH LATE TONIGHT.

* TIMING...WINDS WILL INCREASE FROM THE WEST LATE THIS AFTERNOON
  AND THEN BECOME POTENTIALLY STRONG AND GUSTY THIS EVENING
  THROUGH LATE TONIGHT AS CONDITIONS BECOME FAVORABLE FOR DOWNSLOPE
  WINDS ALONG THE EASTERN SIERRA SLOPES.

* WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...RESIDENTS ON THE WEST SIDE OF THE OWENS VALLEY SHOULD
  BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY
  NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ALONG
  HIGHWAY 395 ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS
  MAY DEVELOP ON THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ519-521-081900-
/O.EXT.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
405 AM PST MON MAR 8 2010

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT FOR THE EASTERN SIERRA SLOPES AND EASTERN SLOPES OF
THE WHITE MOUNTAINS.

* TIMING...WINDS WILL INCREASE BY LATE THIS AFTERNOON WITH STRONG
  AND POTENTIALLY VERY GUSTY DOWNSLOPE WINDS DEVELOPING EARLY
  THIS EVENING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL
  BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN
  SPREAD SOUTHWARD EARLY TUESDAY MORNING.

* WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70 MPH
  ARE POSSIBLE.

* IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG
  CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR
GUSTS OF 70 MPH OR STRONGER MAY OCCUR ABOVE 5000 FEET IN THE WATCH
AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ019-020-081900-
/O.EXT.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
405 AM PST MON MAR 8 2010

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE
WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND THEN
  BECOMING POTENTIALLY STRONG AND GUSTY LATE THIS EVENING AND
  OVERNIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EASTERN SLOPES OF
  THE SPRING MOUNTAINS.

* WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS
  SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY
  NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE
  URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON
  THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

JA
028 
WWUS75 KVEF 081959
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1159 AM PST MON MAR 8 2010

.A COLD PACIFIC STORM WILL DROP FROM NORTHERN CALIFORNIA INTO
SOUTHERN NEVADA BY TUESDAY MORNING. THIS SYSTEM WILL BRING THE
POTENTIAL FOR STRONG WEST WINDS TO THE MOUNTAINS OF INYO COUNTY
CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS
OF THE LAS VEGAS VALLEY TONIGHT.

CAZ519>521-090000-
/O.CON.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
1159 AM PST MON MAR 8 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH LATE TONIGHT FOR THE EASTERN SIERRA SLOPES...THE OWENS
VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY.

* TIMING...WINDS WILL INCREASE BY LATE THIS AFTERNOON WITH STRONG
  AND POTENTIALLY VERY GUSTY DOWNSLOPE WINDS DEVELOPING EARLY
  THIS EVENING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL
  BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN
  SPREAD SOUTHWARD EARLY TUESDAY MORNING.

* WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70 MPH
  ARE POSSIBLE.

* IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG
  CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR
GUSTS OF 70 MPH OR STRONGER MAY OCCUR ABOVE 5000 FEET IN THE
WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST
INFORMATION.

&&

$$

NVZ019-020-090000-
/O.CON.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
1159 AM PST MON MAR 8 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING
THROUGH LATE TONIGHT FOR THE SPRING MOUNTAINS...THE RED ROCK
CANYON AREA...AS WELL AS THE WESTERN PORTION OF THE LAS VEGAS VALLEY.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND THEN
  BECOMING POTENTIALLY STRONG AND GUSTY LATE THIS EVENING AND
  OVERNIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EASTERN SLOPES OF
  THE SPRING MOUNTAINS.

* WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS
  SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY
  NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS
  ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP
  ON THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$
528 
WWUS75 KVEF 082327
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PST MON MAR 8 2010

.A COLD PACIFIC STORM WILL MOVE INTO SOUTHERN NEVADA BY EARLY
TUESDAY BEFORE RAPIDLY MOVING INTO ARIZONA BY TUESDAY EVENING.
THIS SYSTEM WILL BRING LOCALLY STRONG AND GUSTY WINDS TO THE
MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING
MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY TONIGHT.
GUSTY WINDS WILL ALSO BE SEEN ACROSS THE DESERT AREAS OF SAN
BERNARDINO COUNTY CALIFORNIA LATE TONIGHT AND INTO TUESDAY.

NVZ019-020-090800-
/O.UPG.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/
/O.NEW.KVEF.HW.W.0001.100309T0600Z-100309T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
327 PM PST MON MAR 8 2010

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST
TUESDAY FOR THE SPRING MOUNTAINS...RED ROCK CANYON AS WELL AS THE
WESTERN PORTION OF THE LAS VEGAS VALLEY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING AND THEN BECOME
  LOCALLY STRONG AND GUSTY BY MIDNIGHT AND THEN CONTINUE THROUGH
  THE REMAINDER OF THE NIGHT AS DOWNSLOPE WINDS DEVELOP ON THE
  EAST SLOPES OF THE SPRING MOUNTAINS.

* WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH OR
  GREATER.

* IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS
  SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY
  NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS
  ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP
  ON THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&


$$

CAZ519>521-090800-
/O.UPG.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/
/O.NEW.KVEF.WI.Y.0007.100309T0300Z-100309T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
327 PM PST MON MAR 8 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
TUESDAY FOR THE EASTERN SIERRA SLOPES...THE WHITE MOUNTAINS OF
INYO COUNTY AND THE OWENS VALLEY ESPECIALLY ALONG THE WESTERN
FOOTHILLS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.


* TIMING...WINDS WILL INCREASE BY EARLY EVENING WITH STRONG AND
  GUSTY DOWNSLOPE WINDS DEVELOPING THEN CONTINUING THROUGH MUCH
  OF TONIGHT. WINDS WILL BECOME NORTH AROUND MIDNIGHT OVER THE
  NORTHERN OWENS VALLEY THEN SPREAD SOUTHWARD BY EARLY TUESDAY
  MORNING.

* WINDS...GUSTS TO AROUND 65 MPH POSSIBLE ABOVE THE 5000 FOOT
  LEVEL. WIND GUSTS TO NEAR 55 MPH EXPECTED IN THE
  VALLEY...ESPECIALLY ALONG THE WESTERN FOOTHILLS AND NEAR THE
  WEST/EAST CANYON OPENINGS.

* IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE GUSTY WINDS AND
  TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE.
  DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY
  DEVELOP ON NORTH/SOUTH ROADS...ESPECIALLY HIGHWAY 395 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING.

&&


$$

CAZ523>525-090800-
/O.NEW.KVEF.WI.Y.0007.100309T1000Z-100310T0300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
327 PM PST MON MAR 8 2010

...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM PST TUESDAY FOR
THE WESTERN AND EASTERN MOJAVE DESERT AS WELL AS THE MORONGO BASIN.

* TIMING...WINDS WILL INCREASE TONIGHT WITH GUSTY WINDS DEVELOPING
  IN THE WESTERN MOJAVE DESERT BY 2 AM TUESDAY MORNING AND THEN
  SPREAD SOUTH AND EAST DURING THE DAY. THE STRONGEST WINDS IN THE
  EASTERN MOJAVE DESERT AND THE MORONGO BASIN ARE EXPECTED LATE
  TUESDAY MORNING INTO THE AFTERNOON.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50
  MPH.

* IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO
  THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING
  VISIBILITIES IN BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 7, 3:10 PM PST, 17 minutes earlier.

Area forecast discussion, Mar 7, 3:10 PM PST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PST SUN MAR 7 2010

CORRECTION TO SYNOPSIS WORDING

.SYNOPSIS...BRIEF CLEARING WILL TAKE PLACE LATE TONIGHT AND MONDAY
BEFORE ANOTHER PACIFIC STORM MOVES INTO THE AREA MONDAY AND TUESDAY.
THIS SYSTEM WILL BRING LOCAL GUSTY WINDS...SCATTERED RAIN AND SNOW
SHOWERS AND COLDER TEMPERATURES TO THE DISTRICT. DRIER AND WARMER
CONDITIONS ARE EXPECTED TO TAKE PLACE BY THE END OF THE WEEK. &&

.SHORT TERM...UPPER LOW OVER THE CALIFORNIA/ARIZONA BORDER AS OF 22Z
SUNDAY IS CONTINUING TO SLOWLY SHIFT EAST. MOISTURE WRAPPING AROUND
THE LOW HAS BASICALLY BEEN CONFINED TO INTERSTATE 15 SOUTH WITH
LIMITED SHOWER ACTIVITY OVER THE REMAINDER OF THE CWA TODAY. DRY
SLOT NOW FROM ABOUT KINGMAN TO NEEDLES IS BEGINNING TO FILL IN WITH
A BAND OF CONVECTION FORMING ALONG THE COLORADO RIVER VALLEY AND
ANOTHER BAND SEEN FURTHER TO THE SOUTHWEST. AS THE LOW SHIFTS EAST
TONIGHT THESE CONVECTIVE BANDS AND NORTHERN EXTENT OF THE MOISTURE
PLUME TO SHIFT EAST OUT OF THE CWA. SINCE THE SOUTHERN NEVADA
MOUNTAINS HAVE BEEN ON THE EXTREME NORTHERN PORTION OF THE MOISTURE
PLUME AND HAVE RECEIVE LIMITED PREC TODAY WILL CANCEL THE WINTER
ADVISORY FOR THIS AREA EARLY. HOWEVER...CONVECTIVE BANDS ROTATING
NORTH THROUGH SOUTHERN MOHAVE COUNTY WILL LIKELY PRODUCE BRIEF
HEAVY SNOW IN THE HUALAPAI MOUNTAINS AND WILL CONTINUE THE WINTER
WARNING THERE. IMPROVING CONDITIONS EXPECTED ON MONDAY AS CWA IS
BETWEEN SYSTEMS. NEXT SYSTEM DROPPING SOUTHEAST INTO CENTRAL
CALIFORNIA BY 06Z TUESDAY WHICH BEGINS THE NEXT ROUND OF WEATHER FOR
THE AREA. GOOD INDICATIONS OF DOWNSLOPE CONDITIONS FORMING ALONG THE
EAST SIDE OF THE SIERRA/WEST SIDE OF THE OWENS VALLEY/WHITE
MOUNTAINS AND ALONG THE EAST SIDE OF THE SPRING MOUNTAINS/WESTERN
PORTION OF THE LAS VEGAS VALLEY MONDAY NIGHT. WILL ISSUE A HIGH WIND
WATCH FOR THESE POSSIBLE WINDS IN THIS PACKAGE. NEXT CONCERN IS THE
LOW ITSELF WHICH RAPIDLY MOVES SOUTHEAST WITH THE CENTER OVER
EXTREME SOUTHERN NEVADA BY 18Z TUESDAY AND THEN WELL EAST OF THE
AREA BY 12Z WEDNESDAY. BRIEF HEAVY PRECIPITATION MAY BE NOTED WITH
THIS SYSTEM AS IT TRANSITIONS OVER THE AREA WITH THE BEST CHANCE
BEING LINCOLN COUNTY/NORTHERN MOHAVE COUNTY. POSSIBLE ADVISORY LEVEL
SNOWS MAY BE SEEN. THE OTHER CONCERN IS THE COLD AIR ASSOCIATED WITH
THE SYSTEM AS SNOW LEVELS MAY DROP TO POSSIBLY BELOW 3000 FEET WHICH
MAY BRING SOME SNOW TO FOOTHILLS AROUND THE LAS VEGAS VALLEY.

.LONG TERM...ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE EARLY PART
OF THE EXTENDED AS ANOTHER SYSTEM DROPS SOUTHEAST WEDNESDAY. THE
MODELS HAVE BEEN DEEPENING THIS SYSTEM OVER THE PAST COUPLE OF
RUNS...BUT IT STILL WILL BE MAINLY A GLANCING BLOW TO OUR NORTH AND
EAST. MAIN IMPACT WILL BE COOLER TEMPERATURES AND INCREASING
WINDS...ESPECIALLY WEDNESDAY NIGHT AND THURSDAY MORNING AS A FAIRLY
TIGHT NORTH/SOUTH PRESSURE GRADIENT DEVELOPS. THIS WOULD MAINLY
IMPACT THE COLORADO RIVER VALLEY WITH GUSTY WINDS OVERNIGHT. DID
INCREASE THE POPS ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES
WEDNESDAY...BUT THIS IS NOT EXPECTED TO BE A SIGNIFICANT PRECIP
EVENT. HIGH PRESSURE WILL THEN SET UP THURSDAY THROUGH FRIDAY WITH
WARMING TEMPERATURES AND DRIER CONDITIONS. THE RIDGE IS FORECAST TO
FLATTEN SATURDAY AS ANOTHER SYSTEM PUSHES INTO THE PACIFIC
NORTHWEST. MAIN IMPACT FROM THIS WILL BE SLIGHTLY COOLER
TEMPERATURES...BUT AS OF NOW PRECIPITATION IS NOT EXPECTED.
&&

.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS WITH THE POSSIBILITY OF
SMALL HAIL WILL BE SEEN THROUGH 06Z THIS EVENING BEFORE DISSIPATING.
CIGS AROUND 5K FEET MAY LOWER TO AROUND 3K FEET AT TIMES THIS
EVENING. SOUTHEAST WINDS 6-8KTS ARE EXPECTED TO BECOME LIGHT AND
VARIABLE AFTER 04Z. EXPECT SCT-BKN CLOUDS AOA AFTER 06Z THIS EVENING
THROUGH MONDAY MORNING WITH LOWER CLOUDS IN THE VICINITY OF THE
MOUNTAINS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH
THIS EVENING ACROSS CLARK...WESTERN SAN BERNARDINO...AND MOHAVE
COUNTIES. THUNDERSTORMS WITH SMALL HAIL WILL ALSO BE POSSIBLE INTO
THIS EVENING. SHOWERS WILL GRADUALLY SHIFT FROM WEST TO EAST
OVERNIGHT. CIGS DOWN TO AROUND 2-3K FEET AT TIMES ACROSS MOHAVE
COUNTY WITH 4-5K FEET WEST. SOUTHEAST WINDS 6-10KTS WILL GRADUALLY
DIMINISH TO LIGHT AND VARIABLE OVERNIGHT. MOUNTAIN PEAKS...
ESPECIALLY MOHAVE AND CLARK COUNTIES WILL BE OBSCURED THROUGH
TONIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM EARLY MONDAY EVENING THROUGH LATE MONDAY
     NIGHT FOR NVZ019-020.
AZ...WINTER STORM WARNING UNTIL 5 AM MST MONDAY FOR AZZ003.
CA...HIGH WIND WATCH FROM EARLY MONDAY EVENING THROUGH LATE MONDAY
     NIGHT FOR CAZ519-521.
&&

JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 7, 5:47 AM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 AM PST SUN MAR 7 2010

AZZ001-002-036-CAZ519>527-NVZ014>017-020>022-080800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
547 AM PST SUN MAR 7 2010 /647 AM MST SUN MAR 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF MODERATE RAINFALL CAN BE EXPECTED ACROSS EASTERN SAN
BERNARDINO COUNTY AND SOUTHEAST NEVADA THIS EVENING AS A PACIFIC
STORM MOVES INLAND ACROSS FAR SOUTHERN CALIFORNIA. SOUTHEAST SAN
BERNARDINO COUNTY AND THE LOWER COLORADO RIVER VALLEY...FROM
LAUGHLIN AND BULLHEAD CITY SOUTHWARD...COULD SEE MAINLY MINOR STREET
FLOODING THIS AFTERNOON AND EVENING WITH LOCALIZED RAINFALL AMOUNTS
UP TO AN INCH POSSIBLE. THE POTENTIAL FOR HAZARDOUS WEATHER
PROGRESSIVELY DECREASES FOR AREAS FARTHER NORTH AND WEST WHICH WILL
BE MORE REMOVED FROM THE STORM CENTER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

YET ANOTHER STORM WILL DROP INTO SOUTHERN NEVADA TUESDAY. THIS
SYSTEM WILL BE COLDER AND COULD BRING A FEW TO SEVERAL INCHES OF
SNOW ACCUMULATIONS TO THE MOUNTAINS ACROSS THE REGION ABOVE 4000
FEET. LIGHT SNOW MAY BE OBSERVED DOWN TO ELEVATIONS AROUND 3000
FEET. GUSTY NORTH WINDS WILL DEVELOP WEDNESDAY AND THURSDAY
AND WILL BE STRONGEST DOWN THE COLORADO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

AZZ003-NVZ018-019-080800-
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-
547 AM PST SUN MAR 7 2010 /647 AM MST SUN MAR 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL OCCUR IN THE MOUNTAINS OF SOUTHERN NEVADA
TODAY AND PERSIST ACROSS SOUTHERN MOHAVE COUNTY IN NORTHWEST
ARIZONA THROUGH TONIGHT. AN ADDITIONAL 2 TO 4 INCHES CAN BE
EXPECTED IN THE SOUTHERN NEVADA MOUNTAINS ABOVE 5000 FEET BY THIS
AFTERNOON. THE HUALAPAI MOUNTAINS OF SOUTHERN MOHAVE COUNTY CAN
EXPECT BETWEEN 6 AND 12 INCHES OF NEW SNOW ABOVE 5000 FEET BY
EARLY MONDAY MORNING. MODERATE TO HEAVY RAIN OVER THE DESERTS OF
SOUTHERN MOHAVE COUNTY THIS AFTERNOON AND EVENING COULD LEAD TO
MINOR STREET FLOODING WITH LOCALIZED RAINFALL AMOUNTS UP TO AN
INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

YET ANOTHER STORM WILL DROP INTO SOUTHERN NEVADA TUESDAY. THIS
SYSTEM WILL BE COLDER AND COULD BRING A FEW TO SEVERAL INCHES OF
SNOW ACCUMULATIONS TO THE MOUNTAINS ABOVE 4000 FEET. LIGHT SNOW
MAY BE OBSERVED DOWN TO ELEVATIONS AROUND 3000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:56 AM PSTWinter Weather AdvisoryVEFClark, Lincoln, Nye12 hr

Nearby

High Wind Watches in Nevada, 2010High Wind Watches in California, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.